Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Excessive tiredness, depression, body aches since receiving the depo provera shot. Could this be due to medicine or something else?

Hi I recently received the depo-provera shot on October 9th. By the 12th I started feeling tired and now I can t even go to school with out feeling sick and very very tired. I used to workout (run and strength train) at least 4 times a week and now I can t even get through a 20 minute run which used to be a breeze. My resting heart rate was 72 and is now 87-95. I feel depressed and I m very put of breath and have flu like body aches. I sleep on a heating pad every night because of back pain that started last week. I m 18 years old, 5 6 , 126 lbs and I have low protein s (why I got the depo vs. the pill). I received the shot in my right buttocks . I called my nurse who administered the shot and she told me no one has ever felt like this, which I know is a lie because looking online and talking to friends who got the shot told me they felt the same way. Is this from the shot or could it be something else (mono, the nurse suggested) thank you!!
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Cassctiexx
Thanks for writing in to Healthcare Magic!
The change of mood, deprssion, lack of concentration can be expected with Depot Provera but the other things like feeling tred and unwell and fast heart rate are unexpected sequelae.
I think yours nurse is right you may be having some viral syndrome like resp. infection or infectious mononucleosis etc.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor